ALLOPURINOL INDUCED TOXIC EPIDERMAL NECROLYSISAbstract
Adverse drug reactions in the form of toxic epidermal necrolysis is a rare but potentially fatal disorder. The pathophysiology of such reactions are not properly understood. There are many drugs which are very often implicated for causing such severe reactions. Allopurinol is a common drug used in chronic gout but also notorious for causing Steven – Johnson syndrome and rarely toxic epidermal necrolysis. Very often such reactions may cause severe morbidity and even mortality. Here, we describe a case of fatal toxic epidermal necrolysis caused probably due to allopurinol use in a 62 year old male. The event required immeditae reporting as it lead to the death of the patient. Immediate treatment is essential for combating such reactions and caution should be practised while prescribing such drugs. Moreover intense reporting of such cases will help us in understanding the pattern of such reactions and take necessary and timely action.
Bidyut Banerjee * and Suvan Kanti Chowdhury
Department of Pharmacology, Gauhati Medical College, Assam, India.
22 September, 2016
14 November, 2016
28 November, 2016
01 April, 2017